MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES HEART VALVE W/TEFLON CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES HEART VALVE W/TEFLON CUFF; HEART-VALVE, MECHANICAL
Model Number 25MTJ-503
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Mitral Regurgitation (1964)
Date of Event 08/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2016, a 25mm masters heart valve was implanted in the mitral position.On (b)(6) 2018, a re-do mvr was performed due to perivalvular leakage (pvl) caused by mitral annular calcification (mac) between the patient's native annulus and the middle of the posterior wall.The device was explanted and replaced with a 27mm masters heart valve (serial number unknown).The physician attributes the patient's disease to have caused this event, and not related to the valve.
 
Additional Manufacturer Narrative
An event of paravalvular leakage was reported.Morphological and histopathological examination revealed the leaflets opened and closed full with mild resistance due to the fact that the valve had not been stored in solution, drying out the bodily fluids, following explant.There was no visible material within the recessed pivot areas.No inflammation or significant calcifications were found within the sewing cuff.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Information from the field indicated that the event was "caused by mitral annular calcification between the patient's native annulus and the middle of the posterior wall.".

Brand Name
SJM MASTERS SERIES HEART VALVE W/TEFLON CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key7864465
Report Number2648612-2018-00075
Device Sequence Number1567525
Product Code LWQ
UDI-Device Identifier05414734053617
UDI-Public05414734053617
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2020
Device Model Number25MTJ-503
Device Catalogue Number25MTJ-503
Device Lot Number4977910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR